Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Prostate Cancer

Night Sweats After Prostatectomy

09/30/2010

Question:

My husband had his prostate surgery almost 4 weeks ago and have since started having night sweats every night. His doctor did not prescribe any meds or hormone therapy. He only prescribed a very low dose of viagra .....he said to wake up the nerves. He is extremely moody also. I have asked him if he is depressed and he said definitely not. After reading much on the internet is it possible that he should have his hormones checked......should he be prescribed a supplement? Is this just post surgery.....perhaps it is even too soon for any supplements. He is not sleeping well and is very irritated.

Answer:

Prostate surgery does not/should not affect hormone levels at all. Some of your husband's symptoms may just be from having had surgery. Certainly make sure he notifies his physician regarding the night sweats.

For more information:

Go to the Prostate Cancer health topic, where you can:

Response by:

Lee E Ponsky, MD Lee E Ponsky, MD
Associate Professor of Urology
School of Medicine
Case Western Reserve University